MAUDE Adverse Event Report: SCITON, INC JOULE; JOULE MULTI-PLATFORM SYSTEM

SCITON, INC JOULE; JOULE MULTI-PLATFORM SYSTEM
Model Number JOULE
Health Effect - Clinical Codes Peeling (1999); Skin Tears (2516); Partial thickness (Second Degree) Burn (2694)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Returned bbl handpiece operational per regulatory specifications.This adverse event occured because of operator error.This was a failure to heed warning in the operator manual, "the bbl system is contraindicated for patients who are skin type vi.".
 
Event or Problem Description
On (b)(6) 2017 a laser tech at medical aesthetics and laser performed a bbl treatment for hair reduction on a fitzpatrick skin type vi patient resulting in striping, crust, peel and a 2nd degree burn of her lower face.

Brand Name
JOULE
Common Device Name
JOULE MULTI-PLATFORM SYSTEM
Manufacturer (Section D)
SCITON, INC
925 commercial street
palo alto CA 94303
MDR Report Key6589463
Report Number2953696-2017-00019
Device Sequence Number324799
Product Code GEX
UDI-Device Identifier00863249000305
UDI-Public00863249000305
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJOULE
Device Catalogue Number1500-052-10
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2017
Initial Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR